Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 199, NWS Amarillo, TX

October 31, 2005Beaver County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Oct 31, 2005, 12:19 AM CST for Beaver County, Oklahoma. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 31, 2005, 12:19 AM CST (06:19 UTC)
Expired
Oct 31, 2005, 1:15 AM CST
In force
56 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Beaver County, OK

The radar

The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2005-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2005-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1482 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 30, 11:46 PM CST, 33 minutes earlier.

Area forecast discussion, Oct 30, 11:46 PM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1146 PM CST SUN OCT 30 2005

.UPDATE...
STRONG LINE OF THUNDERSTORMS WITH EMBEDDED BOW ECHOES MOVING ACROSS
THE OKLAHOMA PANHANDLE WITH KGUY ASOS COMING IN WITH PEAK WIND GUST
TO 51 KTS. THIS ACTIVITY SHOULD CONTINUE TO RACE ACROSS THE NRN PART
OF THE FCST AREA THROUGH THE EARLY MORNING HOURS. UPDATED THE FCST TO
SWITCH TO AERIAL QUALIFIERS ACROSS ALL ZONES AS PCPN IS ONGOING AND
BUMPED UP POPS ACROSS THE NE TX AND ERN OK PNHDSL TO 100 PERCENT.
REST OF THE FCST AREA WAS LEFT ALONE WITH REGARDS TO POPS AS WRAP
AROUND MOISTURE MIGHT BE ENOUGH TO ALLOW SHRA TO OCCUR. ALSO SEEING
MUCH FASTER PROGRESSION OF THE FRONT AS IT HAS COMBINED WITH OUTFLOW
FROM STORMS TO SEND BOUNDARY RACING SOUTHWARD AT 35-40 MPH. UPDATED
WIND AND DEWPT GRIDS AS WELL AS ALL DERIVED GRIDS THAT USE THOSE BASE
FIELDS. UPDATED TEXT PRODUCTS WILL BE OUT SHORTLY.

FCSTID = JORDAN

&&

.PREV DISCUSSION... (ISSUED 156 PM CST SUN OCT 30 2005)

DISCUSSION...
COMPLICATED WEATHER PATTERN COMING UP TONIGHT AND EARLY MONDAY.
MIDNIGHT SHIFT EXPRESSED CONCERN ABOUT SNOW ACROSS THE NORTHWEST AND
NORTHERN SECTIONS OF THE PANHANDLES LATE TONIGHT AND EARLY
MONDAY...HOWEVER LOOKING AT LATEST MODELS...DECIDED TO HOLD OFF
MENTIONING FROZEN PRECIP EXCEPT FOR POSSIBLY A MIX OF RAIN AND SNOW
ACROSS CIMARRON COUNTY IN THE WESTERN OK PANHANDLE BY 12Z MONDAY.
CANNOT RULE OUT PRECIP CHANGING OVER BRIEFLY TO SNOW IN THE EARLY
MORNING WITH POSSIBLY A LIGHT ACCUMULATION THERE...BUT WITH THICKNESS
VALUES FORECASTED TO REMAIN AROUND 548 TO 550 DM AND ABOVE AND 850 MB
TEMPS FORECASTED TO BE 3 TO 5 GEG C AND ABOVE...FEEL THAT PRECIP WILL
BE PREDOMINATELY IN LIQUID FORM. MODELS FAVORING THE NORTHEASTERN
HALF OR THIRD OF THE FORECAST AREA FOR PRECIP TONIGHT INTO EARLY
MONDAY WITH THE SOUTHWEST HALF OR TWO-THIRDS DRY FOR THE MOST PART.
CHANGED THE POP GRID STRUCTURE TO FAVOR HIGHER POPS NORTHEAST AND LOW
POPS SOUTHWEST. UPPER TROUGH FORECASTED TO PUSH ACROSS THE PANHANDLES
LATE TONIGHT AND EARLY MONDAY POSITIVELY-TILTED AND FAIRLY
PROGRESSIVE. ANY PRECIP ACROSS THE FORECAST AREA TONIGHT AND EARLY
MONDAY WILL BE QUICK TO MOVE OUT. COLD FRONT FORECASTED TO MOVE
ACROSS THE NORTHERN SECTIONS OF THE PANHANDLES BETWEEN 03Z AND 06Z
MONDAY AND THEN ACROSS THE REMAINDER OF THE PANHANDLES AROUND 09Z
MONDAY OR SO. GUSTY NORTHERLY WINDS BEHIND THE FRONT AS THE PRESSURE
GRADIENT TIGHTENS WITH WIND SPEEDS DIMINISHING BY LATE MONDAY AS COLD
SURFACE HIGH BUILDS IN ACROSS THE PANHANDLES. AS THE UPPER TROUGH
SLIDES OFF TO THE EAST BY 18Z MONDAY AND DRIER AIR WORKS DOWN INTO
THE PANHANDLES ON NORTHWESTERLY FLOW ALOFT ON THE SUBSIDENT SIDE OF
THE UPPER TROUGH...SKIES WILL CLEAR BY LATE MONDAY MORNING OR EARLY
MONDAY AFTERNOON FROM WEST TO EAST.

COOL NIGHT HALLOWEEN NIGHT...MONDAY NIGHT...WITH GOOD RADIATIONAL
COOLING CONDITIONS EXPECTED UNDER CLEAR SKIES AND LIGHT WINDS AS
SURFACE HIGH BUILDS IN OVER THE PANHANDLES REGION. WARMER AND DRY
CONDITIONS STARTING TUESDAY THROUGH FRIDAY AS LEE SIDE SURFACE TROUGH
DEVELOPS ACROSS EASTERN CO AND NM AND UPPER RIDGE BUILDS IN FROM THE
WEST THROUGH THE PERIOD. NEXT COLD FRONT FORECASTED BY LATE FRIDAY
WITH NO PRECIP EXPECTED. ONLY SLIGHTLY COOLER CONDITIONS EXPECTED
NEXT WEEKEND.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

08/17
Hazardous weather outlook, Oct 30, 8:54 PM CST, 3 hours 25 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
854 PM CST SUN OCT 30 2005

OKZ001>003-TXZ001>020-311200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
854 PM CST SUN OCT 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT ACROSS THE
OKLAHOMA PANHANDLE AND NORTHERN SECTIONS OF THE TEXAS PANHANDLE.
SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A CHANCE OF THUNDERSTORMS MONDAY. SEVERE STORMS ARE NOT
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

NUNEZ

In the hours before

Special weather statement, Oct 31, 12:16 AM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1216 AM CST MON OCT 31 2005

OKZ003-310700-
BEAVER OK-
1216 AM CST MON OCT 31 2005

...STRONG THUNDERSTORMS IN BEAVER COUNTY...

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES NORTHEAST OF
FORGAN TO 10 MILES SOUTH OF BALKO AT 1216 AM CST...MOVING EAST AT 30
MPH.

STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE
STORMS.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

KRAMAR

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 12:42 AM CSTSevere Thunderstorm WarningAMALipscomb54 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.